Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 17, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 27, 2013, 2:20 AM PST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2013, 2:20 AM PST (10:20 UTC)
- Expired
- Feb 28, 2013, 2:00 PM PST
- In force
- 36 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
639 WHUS76 KEKA 271020 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 220 AM PST WED FEB 27 2013 PZZ470-271830- /O.NEW.KEKA.SC.Y.0017.130227T1020Z-130228T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 220 AM PST WED FEB 27 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY. * WAVES...NW SWELL BUILDING TO 12 TO 14 FT AT 16 SECONDS BY THIS AFTERNOON...THEN SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-271830- /O.NEW.KEKA.SC.Y.0017.130227T1700Z-130228T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 220 AM PST WED FEB 27 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PST THURSDAY. * WAVES...NW SWELL BUILDING TO 10 TO 12 FT AT 16 SECONDS BY THIS AFTERNOON...THEN SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-271830- /O.NEW.KEKA.SC.Y.0017.130227T1700Z-130228T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 220 AM PST WED FEB 27 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PST THURSDAY. * WAVES...NW SWELL BUILDING TO 11 TO 13 FT AT 16 SECONDS BY THIS AFTERNOON...THEN SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
5 follow-up statements
083 WHUS76 KEKA 271640 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 840 AM PST WED FEB 27 2013 PZZ470-280000- /O.CON.KEKA.SC.Y.0017.000000T0000Z-130228T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 840 AM PST WED FEB 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * WAVES...NW SWELL BUILDING TO 12 TO 14 FT AT 16 SECONDS BY THIS AFTERNOON...THEN SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-280000- /O.CON.KEKA.SC.Y.0017.130227T1700Z-130228T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 840 AM PST WED FEB 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WAVES...NW SWELL BUILDING TO 10 TO 12 FT AT 16 SECONDS BY THIS AFTERNOON...THEN SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-280000- /O.CON.KEKA.SC.Y.0017.130227T1700Z-130228T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 840 AM PST WED FEB 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * WAVES...NW SWELL BUILDING TO 11 TO 13 FT AT 16 SECONDS BY THIS AFTERNOON...THEN SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
469 WHUS76 KEKA 272240 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 240 PM PST WED FEB 27 2013 PZZ450-455-280700- /O.CON.KEKA.SC.Y.0017.000000T0000Z-130228T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 240 PM PST WED FEB 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WAVES...NW SWELL BUILDING TO 9 TO 12 FT AT 16 SECONDS THIS EVENING SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-280700- /O.CON.KEKA.SC.Y.0017.000000T0000Z-130228T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 240 PM PST WED FEB 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * WAVES...NW SWELL BUILDING TO 10 TO 13 FT AT 16 SECONDS THIS EVENING SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
812 WHUS76 KEKA 280526 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 926 PM PST WED FEB 27 2013 PZZ450-455-281100- /O.CON.KEKA.SC.Y.0017.000000T0000Z-130228T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 926 PM PST WED FEB 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM THURSDAY... * WAVES...NW SWELL 9 TO 11 FT AT 16 SECONDS THIS EVENING SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ470-475-281330- /O.CON.KEKA.SC.Y.0017.000000T0000Z-130228T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 926 PM PST WED FEB 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM THURSDAY... * WAVES...NW SWELL 11 TO 13 FT AT 16 SECONDS THIS EVENING SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
915 WHUS76 KEKA 281023 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 223 AM PST THU FEB 28 2013 PZZ450-455-281700- /O.EXT.KEKA.SC.Y.0017.000000T0000Z-130228T1700Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 223 AM PST THU FEB 28 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING. * WAVES...NW SWELL 10 TO 12 FT AT 16 SECONDS THIS MORNING...SUBSIDING INTO THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ470-475-281700- /O.CON.KEKA.SC.Y.0017.000000T0000Z-130228T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 223 AM PST THU FEB 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WAVES...NW SWELL 10 TO 12 FT AT 16 SECONDS THIS MORNING...SUBSIDING INTO THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
101 WHUS76 KEKA 281634 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 834 AM PST THU FEB 28 2013 PZZ450-455-470-475-282200- /O.EXT.KEKA.SC.Y.0017.000000T0000Z-130228T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 834 AM PST THU FEB 28 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WAVES...NW SWELL 9 TO 12 FEET AT 15 SECONDS SUBSIDING INTO THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 4:01 PM PST, 10 hours 19 minutes earlier.
Area forecast discussion, Feb 26, 4:01 PM PST, 10 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
401 PM PST TUE FEB 26 2013
.SYNOPSIS...
HIGH PRESSURE WILL BEGIN TO GIVE WAY TO AN APPROACHING WARM FRONT
LATER WEDNESDAY. THIS WILL BRING A PERIOD OF RAIN AND DRIZZLE TO
AREAS MAINLY NORTH OF MENDOCINO COUNTY. DRIER AND WARMER WEATHER
WILL RETURN FOR FRIDAY AND AT LEAST THE FIRST PART OF SATURDAY.
&&
.DISCUSSION...
PERSISTENT HIGH CLOUDS HAVE KEPT TEMPERATURES IN CHECK ACROSS MUCH
OF THE NORTH COAST AND ADJACENT INTERIOR AREAS TODAY WHILE WARMER
AND SUNNIER CONDITIONS PREVAILED FURTHER INLAND. WINDS WERE AT LEAST
LIGHTER THAN PAST DAYS WHICH ALLOWED IT TO AT LEAST FEEL
MILDER...THE EXCEPTION BEING ALONG THE IMMEDIATE MENDOCINO COAST
WHERE A NORTHERLY BREEZE WILL HANG ON AT LEAST INTO THIS EVENING.
OTHERWISE EXPECT LIGHT WINDS TONIGHT AS THE PRESSURE GRADIENTS
WEAKEN WITH A WEAKENING FRONT TAKING THE BITE OUT OF A SFC HIGH
PRESSURE RIDGE EXTENDING INTO SRN OREGON. WITH SOME HIGH CLOUDS AND
DRIER BOUNDARY LAYER AIR TONIGHT DO NOT EXPECT COASTAL CLOUDS OR
EVEN MUCH FOG...ALTHOUGH THIS CANNOT BE RULED OUT IF THE TRINITY
RIVER VALLEY MANAGES TO STAY MOSTLY CLEAR OVERNIGHT. MIN
TEMPERATURES WILL STILL BE COOL BUT NOT QUITE AS FROSTY AS LAST
NIGHT. IN ANY CASE CLOUDS WILL BE INCREASING FROM WEST TO EAST
THROUGH THE DAY WEDNESDAY AS A WARM FRONT APPROACHES WITH A SLUG OF
LOW AND MID-LEVEL MOISTURE. THIS CAN BE SEEN IN VARIOUS SATELLITE
ALONG 40-45N LAT AND JUST WEST OF 130W. RELATIVELY HIGH PW AIR IS
OUT THERE AND WILL BE LIFTED ISENTROPICALLY ALONG THE 290-295K
SURFACES AS THIS WARM FRONT APPROACHES THE COAST WEDNESDAY NIGHT.
EXPECT LOWERING CEILINGS AND STEADY LIGHT RAIN TO IMPACT MUCH OF THE
COAST...MAINLY NORTH OF FORT BRAGG...LATER WEDNESDAY NIGHT INTO
THURSDAY MORNING. WHILE INCREASING SUBSIDENCE ALOFT WILL BEGIN TO
TAKE ITS TOLL AS THE BETTER ISENTROPIC LIFT SHIFTS EAST ON
THURSDAY...LOW LEVEL MOISTURE WILL LINGER AND WILL LIKELY BE TRAPPED
UNDER A STRENGTHENING INVERSION AS UPPER RIDGING BUILDS IN LATER
THURSDAY AND THURSDAY NIGHT.
WITH SFC HIGH PRESSURE BUILDING OVER THE GREAT BASIN EXPECT AT LEAST
NEUTRAL OR WEAK OFFSHORE FLOW FRIDAY. THIS SHOULD ALLOW DRIER AIR TO
MIX IN AND SKIES TO CLEAR. NEXT COLD FRONT/UPPER TROUGH LATE
SATURDAY/SUNDAY AM WILL GAIN DYNAMICS BUT HAVE LESS
MOISTURE...SIMILAR TO MANY OTHER SYSTEMS WE HAVE HAD PASS THROUGH
THIS WINTER. STILL PROBABLY ENOUGH TO WET AREAS NORTH OF THE CAPE.
DRY REST OF SUN/MON BEFORE A MORE SUBSTANTIAL UPPER LOW APPROACHES
TUESDAY OR WEDNESDAY. MODELS DIFFER WITH SPEED AND SOUTHWARD EXTENT
WITH THAT SYSTEM SO DID NOT GO TOO HIGH WITH POPS YET. AAD
&&
.AVIATION...VFR CONDITIONS AND LIGHT WINDS ARE OCCURRING AT KCEC,
KACV AND KUKI. VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS
WILL CONTINUE AT KCEC, KACV AND KUKI THROUGH WEDNESDAY.
&&
.MARINE...NORTHERLY WINDS AND THE SEAS WILL CONTINUE TO SLOWLY
SUBSIDE THROUGH THIS EVENING. LIGHT WINDS WILL PREVAIL ACROSS THE
WATERS WEDNESDAY THROUGH THE END OF THIS WEEK. HOWEVER SWELLS
GENERATED BY LOW PRESSURE SYSTEMS ACROSS THE PACIFIC WILL PROPAGATE
ACROSS THE WATERS THROUGHOUT THIS WEEK. THEREFORE SMALL CRAFT
ADVISORIES WILL BE NECESSARY ACROSS THE WATERS AT TIMES THIS WEEK
DUE TO INCREASED SEAS. A LOW PRESSURE SYSTEM WILL MOVE NORTH OF THE
AREA EARLY NEXT WEEK INCREASING THE WINDS AND SEAS ACROSS THE
WATERS.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING
PZZ450-455-470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Feb 26, 3:45 AM PST, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 345 AM PST TUE FEB 26 2013 CAZ001>004-076-271145- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 345 AM PST TUE FEB 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.